IPCC WORKING GROUP III CONTRIBUTION TO THE 5TH ASSESSMENT REPORT EXPERT REVIEW MEETING

August 6-8. 2012
Hyatt Regency – Capitol Hill
Washington D.C., USA

Aim of the meeting:
The IPCC Working Group III’s (WG III) Expert Review Meeting follows the compilation of the First Order Draft (FOD) of WG III’s contribution to the 5th Assessment Report (AR5) and takes place within the first Expert Review period.

The meeting brings together WG III AR5 Coordinating Lead Authors (CLAs) and Expert Reviewers largely from the business and NGO communities to discuss the FOD. The aim of the Expert Review Meeting is to:

  • foster critical analysis of the WG III AR5 FOD text;
  • increase understanding on the nature of comments, facilitating the Expert Review process of the WG III AR5 FOD;
  • provide additional insights into topics covered in the AR5 to ensure balance in the text of subsequent drafts; and
  • identify and gain access to additional literature, to which ready access might not be otherwise available.

* Click here for a pdf copy of the agenda and more information on meeting deliverables, input, and structure. 

Day 1: Monday

8:00 – 9:20am

Registration

CLA Meeting

9:20 – 10:20am

Plenary: Opening Session
Moderator: Kristin Seyboth (IPCC WG III TSU Senior Scientist)
Opening Remarks
(9:20 – 9:25) Youba Sokona (IPCC WG III Co-Chair)

Welcome Addresses
(9:25 – 9:40) Dr. E. William Colglazier (Science and Technology Adviser to the United States Secretary of State)
(9:40 – 9:50) Haroon Kheshgi on behalf of the Carbon Management Project

IPCC Assessment Making and Processes
(09:50 –10:00) Ottmar Edenhofer (IPCC WG III Co-Chair)
(10:00 – 10:10) Youba Sokona (IPCC WG III Co-Chair)
(10:10 – 10:15) Jan Minx (IPCC WG III Head of TSU)

Meeting Basics and Logistics
(10:15-10:20) Kristin Seyboth (IPCC WG III TSU Senior Scientist)

10:20 – 11:30am

Plenary: Introduction to and External Speakers Review of the WG III AR5 FOD
Moderator: Youba Sokona (IPCC WG III Co-Chair)

Overview of the AR5
(10:20 – 10:30) Ottmar Edenhofer (IPCC WG III Co-Chair)

Introduction and Framing Chapters (Chapters 1 – 4)
(10:30 – 10:35) Briefing – Howard Kunreuther (AR5 WG III CLA)
(10:35 – 10:50) External Reaction – Michael Grubb (Cambridge University)

Mitigation Options and Pathways  (Chapters 5 – 12)
(10:50 – 10:55) Briefing – Roberto Schaeffer (AR5 WG III CLA)
(10:55 – 11:10) External Reaction – Kevin Leahy (Duke Energy)

Policy & Finance Chapters (Chapters 13 – 16)
(11:10 – 11:15) Briefing –  Jochen Harnisch (AR5 WG III CLA)
(11:15 – 11:30) External Reaction – David Montgomery (National Economic Research Associates)

11:30 – 11:50am

Coffee Break

11:50 – 1:00pm

Plenary: Day 1 Chapter and X-cut Presentations
Moderator: Youba Sokona (IPCC WG III Co-Chair)
(11 :50 – 11 :55) Chapter 2 (5 min. CLA Pres)
(11 :55 – 12 :00) Chapter 3 (5 min. CLA Pres)
(12 :00 – 12 :05) Chapter 7 (5 min. CLA Pres)
(12 :05 – 12 :10) Chapter 12 (5 min. CLA Pres)
(12 :10- 12 :30) 20 minute Floor Reaction
(12 :30 – 12 :35) Chapter 15 (5 min. CLA Pres)
(12 :35 – 12 :40) X-cut Behavioral Issues (5 min. CLA Pres)
(12 :40 – 12 :45) X-cut Technological Change & Technology Transfer (5 min. CLA Pres)
(12:45 – 1:00) 15 minute Floor Reaction

1:00 – 2:00pm

Lunch

2:00 – 3:30pm

BOG #1
Chapter 3

BOG #2
Chapter 15

BOG #3
X-cut Behavioral Issues

3:30 – 4:00pm

Coffee Break

4:00 – 5:00pm

Chapter Booths External participants are free to speak one-on-one with WG III AR5 Chapter CLAs to provide feedback on specific chapters

5:00 – 6:30pm

BOG #1
Chapter 2

BOG #2
Chapter 12

BOG #3 Chapter 7

BOG #4
X-Cut Technological Change & Technology Transfer

6:30 – open end

Free evening

Steering Committee Meeting

             

 

Day 2: Tuesday

8:30 – 10:00am

Plenary - (Moderator: Ottmar Edenhofer (IPCC WG III Co-Chair))
X-cut BOG Reporting (Day 1)
(8:30 – 8:45) Behavioral Issues
(8:45 – 9:00) Technological Change & Technology Transfer
(9:00 – 9:20) Discussion X-cut or other topics raised in chapter BOGs

Chapter and X-cut Presentations
(9 :20 – 9 :25) Chapter 1 (5 min. CLA Pres)
(9 :25 – 9 :30) Chapter 6 (5 min. CLA Pres)
(9 :30 – 9 :35) Chapter 13 (5 min. CLA Pres)
(9 :35 – 9:40) X-cut Co-Benefits & SD Indicators (5 min. CLA Pres)
(9:40 – 10:00) 20 minute Floor Reaction

10:00 – 10:30am

Coffee Break

10:30 – 12:00pm

BOGs #1
Chapter 1

BOG #2 Chapter 6

BOG #3
Chapter 13

BOG #4
X-cut Co-Benefits & SD Indicators

12:00 – 1:00pm

Lunch

1:00 – 2:10pm

Plenary – (Moderator: Youba Sokona (IPCC WG III Co-Chair))
Chapter and X-cut Presentations
(1 :00 – 1 :05) Chapter 4 (5 min. CLA Pres)
(1 :05 – 1 :10) Chapter 5 (5 min. CLA Pres)
(1 :10 – 1 :15) Chapter 10 (5 min. CLA Pres)
(1 :15 – 1 :20) Chapter 14 (5 min. CLA Pres)
(1:20 – 1:40) 20 minute Floor Reaction
(1 :40 – 1 :45) X-cut Infrastructure (5 min. CLA Pres)
(1:45 – 1:50) X-cut Policy & Finance (5 min. CLA Pres)
(1 :50 – 1 :55) X-cut Costs & Potentials (5 min. CLA Pres)
(1:55 – 2:10) 15 minute Floor Reaction

2:10 – 3:40pm

BOGs #1
Chapter 4

BOG #2
Chapter 10

BOG #3
X-cut Infrastucture

BOG #4
X-cut Policy & Finance

3:40 – 4:00pm

Coffee Break

4:00 – 5:30pm

BOGs #1
Chapter 5

BOG #2
Chapter 14

BOG #3
X-cut Costs & Potentials

5:30 – 6:00pm

Coffee Break

6:00 – 7:15pm

Plenary - (Moderator: Ottmar Edenhofer (IPCC WG III Co-Chair))
X-cut BOG Reporting (Day 2)
(6:00 – 6:15) Co-Benefits & SD Indicators
(6:15 – 6:30) Infrastructure
(6:30 – 6:45) Policy & Finance
(6:45 – 7:00) Costs & Potentials
(7:00 – 7:15) Discussion X-cuts or other topics raised in chapter BOGs

7:15 – 7:30pm

Group Photo

7:30 – open end

Free evening

Steering Committee Meeting (TBC)

 

Day 3: Wednesday 

8:30 – 9:30am

Plenary - (Moderator: Youba Sokona (IPCC WG III Co-Chair))

Chapter and X-cut Presentations
(8 :30 – 8 :35) Chapter 8 (5 min. CLA Pres)
(8 :35 – 8 :40) Chapter 9  (5 min. CLA Pres)
(8 :40 – 8 :45) Chapter 11  (5 min. CLA Pres)
(8:45 – 9:00) 15 minute Floor Reaction
(9 :00 – 9 :05) Chapter 16  (5 min. CLA Pres)
(9 :05 – 9 :10) X-cut Developing Country Issues (5 min. CLA Pres)
(9 :10 – 9 :15)  X-cut Bioenergy (5 min. CLA Pres)
(9:15 – 9:30) 15 minute Floor Reaction

9:30 – 11:00am

BOGs #1
Chapter 11

BOG #2
Chapter 8

BOG #3
X-cut Developing Country Issues

11:00 – 11:30am

Coffee Break

11:30 – 1:00pm

BOGs #1
Chapter 9

BOG #2
Chapter 16

BOG #3
X-cut Bioenergy

1:00 – 2:00pm

Lunch

2:00 – 3:00pm

Chapter Booths External participants are free to speak one-on-one with WG III AR5 Chapter CLAs to provide feedback on specific chapters

3:00 – 4:30pm

Plenary – (Moderator: Ottmar Edenhofer (IPCC WG III Co-Chair))
X-cut BOG Reporting (Day 3)
(3:00 – 3:15) Developing Country Issues
(3:15 – 3:30) Bioenergy
(3:30 – 3:45) Discussion X-cuts or other topics raised in chapter BOGs

Panel Discussion – Expert Review Steering Committee members discuss outcomes of the meeting and direction for Second Order Draft
(3:45 – 4:15)

Concluding Remarks – Closing of the Meeting (IPCC WG III Co-Chairs)
(4:15 – 4:30)

4:30 – 5:00pm

Meeting Dismissal

5:00 – 7:00pm

CLA meeting

This workshop is hosted by the Founder Societies Technologies

for Carbon Management Project

/uploadedImages/FSCarbonMgmt/Meetings/image017.gif


 

With Funding from: